Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 18, 2021Leake County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 18, 2021, 4:47 PM CDT for Leake County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 4:47 PM CDT (21:47 UTC)
Expired
Jul 18, 2021, 5:30 PM CDT
In force
43 min
Issued by
NWS Jackson, MS

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 60 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS84 KJAN 182147
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
447 PM CDT Sun Jul 18 2021
 
MSZ043-044-182230-
Leake MS-Madison MS-
447 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LEAKE AND NORTHEASTERN
MADISON COUNTIES UNTIL 530 PM CDT...

At 447 PM CDT, Meteorologists were tracking a strong thunderstorm
over Cameron, or 16 miles northeast of Canton, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Camden around 500 PM CDT.
  Thomastown around 515 PM CDT.
  Carthage around 530 PM CDT.

Other locations impacted by this storm include Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3260 8953 3272 9003 3288 8995 3288 8984
      3289 8973 3288 8950
TIME...MOT...LOC 2147Z 288DEG 25KT 3283 8991 

$$

CME

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:14 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 18, 3:14 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
314 PM CDT Sun Jul 18 2021

.DISCUSSION...

Tonight and Tomorrow...

Things have been pretty progressive this morning and throughout the
day today. Although rain is expected through the night, showers and
storms are expected to continue along this forward propagation
pattern through this evening and into the night. Dropped the flash
flooding HWO graphic due to this newly made assessment.  As we get
into early Monday morning possibly around 4/5AM, flow aloft is
expected to pick back up(850mb winds between 15-20kts) across the
west and some backing/buildup may be possible. With this kind of
flow and winds being out of the west this is a good set up for some
training to occur. According to CAM guidance at least 2-3 inches of
rain could fall in a short amount of time. There is still some
uncertainties as to exactly where this training set up could occur.
Some guidance puts it across SHV region and others closer to the
western parts of our area.

Due to this uncertainty will hold off on introducing anything into
the HWO for Monday and wait until a few more model runs to better
assess an area of interest. We are currently in a very moist
atmosphere(PWs around 2") so regardless it will be raining across
the ArkLaMiss much of the day tomorrow. Thunderstorms are expected
tomorrow and even a few may become briefly strong with gusty winds
but any severe potential at this time is low. With increased
cloud cover expected tomorrow, highs will only range from the
lower to mid 80s./JNE/

Monday night into the weekend...

Our wet pattern continues across the region early this week as the
upper trough axis lingers over us. This will combine with sufficient
moisture(PW values forecast to remain around 2 inches into at least
mid-week) and daytime heating to bring higher than usual rain
chances to the region. By Wednesday, this upper trough finally looks
to exit the region with upper ridging trying to exert more of an
influence for mid to late week and especially into the weekend. In
fact, models indicate that by the weekend and into early next week,
a rather large ridge of high pressure over the western CONUS will
expand further east, shunting any kind of troughing pattern north
and east of the region. This will all lead to more of a hotter
weather pattern for late in the week. Rain chances will become more
diurnal in nature. Highs will reach back into the 90s, and heat
stress may become more of a concern for the region, especially if we
hold onto any low to mid 70s dewpoints. This could result in heat
indices approaching 100 degrees in some locations. While potential
for severe weather will need to be assessed on more of a daily basis
through the long term, given saturated soils and high moisture
content, any storm has potential for flooding if the flow is not
strong enough and rainfall is efficient. /28/

&&

.AVIATION...
18Z TAF discussion:
VFR, MVFR, IFR, and LIFR conditions will prevail through the TAF
period. Sites across the northwest will drop to IFR at some point
during early tomorrow morning due to expected convective rainfall.
Vis should start to improve through the morning. Same for MEI,
HBG, and PIB. Only difference with HBG and PIB, patchy fog can be
expected during the early morning and ceilings will drop to LIFR
but as day break approaches vis should improve to MVFR. Heavy
downpours and thunderstorms will be the case starting late tonight
lasting through tomorrow evening so sites will bounce around
between VFR and MVFR through out the day tomorrow. Winds will
generally be light(unless a storm rolls though and gusts could be
between 15-20kts) and out of the S/W/SW./JNE/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  84  71  85 /  65  91  67  81
Meridian      72  83  69  85 /  61  93  70  86
Vicksburg     74  85  71  85 /  68  77  64  68
Hattiesburg   74  85  71  85 /  32  94  72  88
Natchez       74  85  70  85 /  49  87  76  73
Greenville    73  85  70  85 /  71  69  42  60
Greenwood     73  85  70  86 /  79  74  53  72

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JNE/28
Hazardous weather outlook, Jul 18, 2:36 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
236 PM CDT Sun Jul 18 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
236 PM CDT Sun Jul 18 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

14

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 18, 2:16 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
216 PM CDT Sun Jul 18 2021

MSZ019-025-181945-
Leflore MS-Sunflower MS-
216 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 245 PM CDT...

At 216 PM CDT, Meteorologists were tracking a strong thunderstorm
over Ruleville, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Blaine around 220 PM CDT.
  Sunnyside, Minter City and Money around 245 PM CDT.

Other locations impacted by this storm include Schlater and
Doddsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3385 9045 3381 9045 3381 9018 3379 9017
      3376 9019 3376 9025 3375 9030 3373 9031
      3370 9030 3369 9029 3370 9026 3374 9024
      3372 9022 3372 9019 3347 9026 3347 9051
      3356 9064 3387 9065
TIME...MOT...LOC 1916Z 269DEG 27KT 3368 9056

CME
Special weather statement, Jul 18, 2:24 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
224 PM CDT Sun Jul 18 2021

ARZ074-075-LAZ007-008-182015-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
224 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES...NORTHEASTERN MOREHOUSE AND
NORTHEASTERN WEST CARROLL PARISHES UNTIL 315 PM CDT...

At 224 PM CDT, Meteorologists were tracking a strong thunderstorm
over Wilmot, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Eudora around 305 PM CDT.

Other locations impacted by this storm include Kilbourne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3318 9166 3317 9121 3289 9132 3296 9181
TIME...MOT...LOC 1924Z 278DEG 24KT 3308 9159

CME
Special weather statement, Jul 18, 2:54 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
254 PM CDT Sun Jul 18 2021

MSZ025-027-035-036-182045-
Carroll MS-Humphreys MS-Leflore MS-Holmes MS-
254 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...WESTERN
CARROLL...LEFLORE AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 345 PM
CDT...

At 253 PM CDT, Meteorologists were tracking a strong thunderstorm
over Itta Bena, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Greenwood and Sidon around 305 PM CDT.
  Teoc around 320 PM CDT.
  Malmaison around 325 PM CDT.
  Coila around 330 PM CDT.
  North Carrollton around 335 PM CDT.

Other locations impacted by this storm include Morgan City, Cruger
and Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3322 9047 3368 9033 3367 8986 3314 8995
TIME...MOT...LOC 1953Z 269DEG 29KT 3349 9029

CME
Special weather statement, Jul 18, 3:22 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
322 PM CDT Sun Jul 18 2021

LAZ007>009-MSZ040-182100-
Morehouse LA-East Carroll LA-West Carroll LA-Issaquena MS-
322 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOREHOUSE...EAST
CARROLL...WEST CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND
NORTHWESTERN ISSAQUENA COUNTIES UNTIL 400 PM CDT...

At 322 PM CDT, Meteorologists were tracking a strong thunderstorm
over Goodwill, or 18 miles south of Wilmot, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Oak Grove and Darnell around 335 PM CDT.
  Lake Providence around 350 PM CDT.
  Transylvania around 355 PM CDT.
  Alsatia and Fitler around 400 PM CDT.

Other locations impacted by this storm include Mayersville, Forest,
Pioneer and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3290 9158 3291 9095 3264 9099 3256 9108
      3256 9111 3254 9113 3259 9152 3262 9160
      3267 9160 3267 9164 3264 9165 3267 9173
TIME...MOT...LOC 2022Z 287DEG 33KT 3280 9154

CME
Special weather statement, Jul 18, 4:13 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
413 PM CDT Sun Jul 18 2021

MSZ028-029-032-182200-
Montgomery MS-Choctaw MS-Webster MS-
413 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOCTAW...
SOUTHWESTERN WEBSTER AND MONTGOMERY COUNTIES UNTIL 500 PM CDT...

At 413 PM CDT, Meteorologists were tracking a strong thunderstorm
near Winona, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Kilmichael and Sweatman around 425 PM CDT.
  Lodi around 435 PM CDT.
  Embry around 455 PM CDT.
  Bellefontaine around 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3368 8930 3336 8929 3335 8945 3340 8963
      3340 8971 3342 8972 3342 8975 3368 8972
TIME...MOT...LOC 2113Z 264DEG 23KT 3352 8967

CME
Special weather statement, Jul 18, 4:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
447 PM CDT Sun Jul 18 2021

MSZ043-044-182230-
Leake MS-Madison MS-
447 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LEAKE AND NORTHEASTERN
MADISON COUNTIES UNTIL 530 PM CDT...

At 447 PM CDT, Meteorologists were tracking a strong thunderstorm
over Cameron, or 16 miles northeast of Canton, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Camden around 500 PM CDT.
  Thomastown around 515 PM CDT.
  Carthage around 530 PM CDT.

Other locations impacted by this storm include Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3260 8953 3272 9003 3288 8995 3288 8984
      3289 8973 3288 8950
TIME...MOT...LOC 2147Z 288DEG 25KT 3283 8991

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:06 AM CDTDense Fog AdvisoryJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion114 min
Jul 18, 8:07 AM CDTRiver Flood WarningJANMadison, Yazoo6 days
Jul 18, 11:50 AM CDTSpecial Weather StatementJANNeshoba, Newton40 min
Jul 18, 1:04 PM CDTSpecial Weather StatementJANBolivar56 min
Jul 18, 1:57 PM CDTSpecial Weather StatementJANHumphreys48 min
Jul 18, 2:00 PM CDTSpecial Weather StatementJANSunflower45 min
Jul 18, 2:16 PM CDTSpecial Weather StatementJANLeflore, Sunflower29 min
Jul 18, 2:54 PM CDTSpecial Weather StatementJANCarroll, Leflore51 min
Jul 18, 3:22 PM CDTSpecial Weather StatementJANIssaquena38 min
Jul 18, 4:13 PM CDTSpecial Weather StatementJANMontgomery47 min
Jul 18, 6:36 PM CDTSpecial Weather StatementJANNeshoba24 min
Jul 18, 6:38 PM CDTSpecial Weather StatementJANScott52 min
Jul 18, 2:24 PM CDTSpecial Weather StatementJANWest Carroll51 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.